Newest Members
Stormchaser, johnnyc717, bluebook, Roscoe, SJC
12314 Registered Users
Today's Birthdays
blueturtle (46), David C (40), DavidC (40), Derdlecar (61), Hector (54)
Who's Online
1 registered (1 invisible), 22 Guests and 4 Spiders online.
Key: Admin, Global Mod, Mod
Forum Stats
12314 Members
74 Forums
63359 Topics
443052 Posts

Max Online: 418 @ 07/02/12 07:29 AM
Twitter
Topic Options
#206791 - 02/22/08 06:14 PM Medication>>Side Effects
KENKEN Offline
Member
MaleSurvivor

Registered: 09/25/07
Posts: 762
Loc: NOTHERN COLORADO
My psychiatrist put my on Effexor last week. I don't know what is worse, the side effects or just dealing with my recovery without medication.

I no longer have the major emotional ups and downs. Seems I can cope better at work but I just feel lifeless on the med's. My feelings and emotions are so "blah". I couldn't cry if I wanted to. Seems nothing bothers me, good or bad.

Does anyone else experience these same lifeless feelings? I feel like, why live, I just don't care about anything at this time.

Any suggestions!!!!

Ken

_________________________
I AM A GOOD PERSON, I AM A GOOD MAN

From the Movie: Antwone Fisher

***WOR ALUMNI SEQUOIA MARCH 2008***

Top
#206798 - 02/22/08 06:46 PM Re: Medication>>Side Effects [Re: KENKEN]
FormerTexan Offline
Site Administrator
MaleSurvivor
Registered: 09/12/04
Posts: 11046
Loc: Denver, CO
Ken,

"I feel like, why live, I just don't care about anything at this time."

Actually, I felt like that before I went on the med, several years ago.

_________________________
List of things ain't nobody got time for:

1. That


If I could meet myself as a boy...

Top
#206799 - 02/22/08 06:50 PM Re: Medication>>Side Effects [Re: KENKEN]
Minute2Minute Offline
Member
MaleSurvivor

Registered: 01/11/08
Posts: 70
Loc: MB, Canada
Hey Ken,
I haven't taken Effexor, but I have been taking Paxil (SSRI - similar family drug) for the last 10 years. Initially, I suffered many of the side effects you mention - a general listlessness and an emotional dullness that kind of made me feel like I wasn't living. Talk to your psych about how you're feeling. Yes, many of the side effects I experienced subsided over time - and some took years before they did. It was a drug that I should never have been on this long in my opinion. Unfortunately, getting off it now would be worse than continuing to take it until I'm a littler more emotionally stable.

All I can say is talk to your psych and explain to him how you're "not" feeling with this drug, and watch yourself closely. Side effects can diminish over time, and the calming effect on your mind may be a benefit in your treatment as you work through your healing. They may help you focus your energies more constructively in the early stages of your recovery. Your psych will likely ask if the drugs are "working" for you. Make sure you explain EVERYTHING so he/she can make a better determination of what you should or shouldn't be taking. These drugs can help you cope more easily by being detached from your feelings, but they do nothing to help you learn how to live without them.

Take care of you,
SCOTT


Top
#206812 - 02/22/08 08:08 PM Re: Medication>>Side Effects [Re: Minute2Minute]
OKIE MIKE Offline
Member

Registered: 02/13/04
Posts: 979
Loc: HULBERT OK
A lot of meds will make you have a "who gives a shit" attatude
until you adjust to them . One of the other side effects that go along with this is they will destroy what little sex drive that you may of had

_________________________
MICHAEL

"I HAD NO SHOES THEN I SAW A MAN THAT HAD NO FEET"

"All I can do is be me, whoever that is"

Top
#206818 - 02/22/08 08:50 PM Re: Medication>>Side Effects [Re: OKIE MIKE]
GateKPR4 Offline
Member
MaleSurvivor

Registered: 10/28/07
Posts: 955
Loc: North Carolina, USA
I'm currently going through some med tweaking because we almost got it right just need a little more of this and less of that. Effexor made me feel drunk so I had to stop after the 3rd day. I was taking Zyprexa but it stopped working last week and I started feeling worse, just like you talked about in your post.

Lamictal I just increased to 75mg and stoped the Zyprexa.
So far the increase has been good. I was on 100mg about 2 years ago and did well except for migraines all the time which made me have to stop. So far no migraines and I have energy which I did not have before.
Like all meds they work different for everyone. The best advise I could give you on meds is tell your psych everything. emotional blunting as in " I don't give a flying FK about anything" to dizziness, not feeling right, not being able to function as in driving walking and bumping into things. vision problems, constant dry mouth, constipation or the other. and the list goes on.

The whole idea of meds is to be able to feel somewhat normal without all the emotional ups and downs. We still have to be able to feel emotions because that is human nature. If the med is making you a zombie or a rock you need to tell the doc. There are so many meds out there and not all psychs are created equal. I fired my first psych because he would not listen to my feedback and treat me accordingly. The one I have now is pretty good.

_________________________
I'm a normal person dealing with abnormal experiences.
The greatest discoveries we will find within ourselves.
Ricky
__m_τΏτ_m__
|| || || || || || |

Top
#206856 - 02/22/08 10:54 PM . [Re: GateKPR4]
GoFigure12 Offline
Junior Member

Registered: 09/22/06
Posts: 72
Loc: USA
.


Top
#206870 - 02/22/08 11:40 PM Re: Medication>>Side Effects [Re: GoFigure12]
Niels Offline
Member
MaleSurvivor

Registered: 10/07/05
Posts: 196
It really does take up to 5-7 weeks before you see the full effect of this antidepressant. Emotional numbness experienced at the start of the treatment is often an initial worsening of the depression symptoms, but if you get through the first 4 weeks you will begin to feel better if this is the right med for you. This may seem discouraging, but it is part of the side effects of anti-depressants. Other common side effects of Taking Effexor may be a higher tendency to sweat and hot flashes. Some also get a little headache and an upset stomach. Hang in there! With the Antidepressant I would not be able to live and cope. I certainly do feel both the up and downs of life, but I am not so overly sensitive as I used to be. I like that! I did switch to Cymbalta and I do better on that than I did one Effexor. I have less gastrointestinal side effects and no hot flashes.

_________________________
I live in my own little world - but that is OK! - They know me here.

Top


Moderator:  ModTeam, TJ jeff 

I agree that my access and use of the MaleSurvivor discussion forums and chat room is subject to the terms of this Agreement. AND the sole discretion of MaleSurvivor.
I agree that my use of MaleSurvivor resources are AT-WILL, and that my posting privileges may be terminated at any time, and for any reason by MaleSurvivor.